Results 1 to 3 of 3
Caffeine & Benadryl (poss. bad effects??)
  1. #1
    holiday5000 is offline New Member
    Join Date
    Feb 2008
    Posts
    2

    Default Caffeine & Benadryl (poss. bad effects??)

    Hello, I am an avid coffee drinker, I probably drink between 6-8 cups of coffee per day, including sodas here and there. At night, I have found that I need to take Benadryl to fall asleep, even though I usually don't drink coffee at night past 8 PM.

    In the morning, I drink coffee to wake up and stay at it all day. This has pretty much been going on for about a year now.

    These days, I have a lot of tension in my upper back and neck and shoulders. I am also noticing that my intestines are constantly churning and I am have diareaha alot. I don't know if these are side effects from too much caffeine or too much Benadryl or if the two together is causing this. By the way, I usually take about 50 mg of Benadryl at night, but sometimes 75 mg.

    Any help would be great

  2. #2
    dgaskin77 is offline New Member
    Join Date
    Mar 2009
    Posts
    1

    Default

    Well take it from someone who does not drink coffee everyday. I may have one cup here and there but that is few and far between. As far as the diarrhea thing, I can assure you that it is the coffee that makes that happen. Every single time I drink coffee I have the same probelm.

    I can also relate to your story because I have to take benadryl to go sto sleep. Now one thing I can say is that I have allergies so I take benadryl anyway. I actually have to take 3 benadryl to go to sleep. But I do feel that diarrhea is a side effect of drinking coffee.
    Last edited by dgaskin77; 03-26-2009 at 08:53 AM.

  3. #3
    johnw7127 is offline New Member
    Join Date
    Mar 2012
    Posts
    1

    Default

    I found your message while looking to see if it is advisable to have some coffee tonight to keep myself awake while taking benadryl for my cold.

    This is clearly several years later, so I hope you found a solution to your problems. I'm a Bachelor of Nursing student and so these type of questions always peak my interest.

    "Diphenhydramine may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

    dizziness
    nausea
    vomiting
    loss of appetite
    constipation
    increased chest congestion
    headache
    muscle weakness
    nervousness"

    I would also add, as a nursing student, that it's quite easy to think in our society that needing a drug of some sort to help us go to sleep is a normal and appropriate thing. However, a biological and psychological view of health would not view it as a healthy or normal thing. Sure, taking somethnig every once in a while is one thing, but being dependent on a pill for sleep indicates a larger problem. Simply put, I would urge you to see your primary health provider or a sleep specialist so that you can reach a more vibrant state of health, possibly feeling better than you have felt in a long time.

    How did the symptoms end up proceeding? Did things get better or worse?
    Last edited by ddcmod; 03-01-2012 at 06:30 PM.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22